Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 45, NWS Eureka, CA

September 13, 2009

NWS Eureka, CA issued this small craft advisory at Sep 13, 2009, 2:47 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2009, 2:47 PM PDT (21:47 UTC)
Expired
Sep 13, 2009, 8:31 PM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WHUS76 KEKA 132147
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
247 PM PDT SUN SEP 13 2009


PZZ455-470-475-140400-
/O.NEW.KEKA.SC.Y.0045.090913T2147Z-090914T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
247 PM PDT SUN SEP 13 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

LOW PRESSURE MOVING TOWARDS THE COAST WILL RESULT IN MODERATE
SOUTH WINDS THIS EVENING. WINDS WILL DIMINISH LATER THIS EVENING
AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
271 
WHUS76 KEKA 140331
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
831 PM PDT SUN SEP 13 2009

PZZ455-470-475-140445-
/O.CAN.KEKA.SC.Y.0045.000000T0000Z-090914T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
831 PM PDT SUN SEP 13 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 2:30 PM PDT, 17 minutes earlier.

Area forecast discussion, Sep 13, 2:30 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT SUN SEP 13 2009

SYNOPSIS...AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE REGION TONIGHT. SCATTERED SHOWERS ARE EXPECTED ACROSS
NORTHWEST CALIFORNIA INTO MONDAY. HIGH PRESSURE WILL RETURN LATE
MONDAY WITH DRIER AND WARMER WEATHER EXPECTED THROUGH MOST OF THE
WEEK. &&

.DISCUSSION...AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT ARE
MOVING TOWARD THE COAST THIS AFTERNOON...WITH SHOWERS EVIDENT ON
KBHX IMAGES WEST AND SOUTH OF THE CAPE. IR IMAGES SHOW A BAND OF
SHOWERS ASSOCIATED WITH THE FRONT WITH MODERATELY ENHANCED CLOUD
TOPS MOVING ACROSS THE WATERS...BUT THUS FAR NO LIGHTNING HAS BEEN
OBSERVED. WHILE MOISTURE AND INSTABILITY APPEAR SUFFICIENT TO
PRODUCE SCATTERED SHOWERS ACROSS MUCH OF THE CWA WITH BELIEVE THAT
TSTM CHANCES ARE QUITE LOW. QPF WILL LIKELY REMAIN IN THE
NEIGHBORHOOD OF A FEW TENTHS THROUGH THE EVENING...DIMINISHING LATER
TONIGHT AND MONDAY AS THE UPPER TROUGH SWINGS INLAND. A SHORT WAVE
RIDGE ALOFT WILL PROVIDE SOME CLEARING LATE MONDAY AND TUESDAY.
ANOTHER BROAD UPPER TROUGH IS FORECAST TO APPROACH THE WEST COAST
EARLY WEDNESDAY. GFS DEPICTS THE ASSOCIATED FRONT WEAKENING AS IT
MOVES TOWARD THE NORTHERN CALIFORNIA COAST...WITH THE STRONGER
DYNAMICS AND THE BULK OF THE PRECIP TO REMAIN FURTHER NORTH. MODELS
ARE CURRENTLY IN FAIRLY GOOD AGREEMENT KEEPING MOST OF THE ENERGY
NORTH OF THE CWA IN THE PACIFIC NORTHWEST AREA. THE STRENGTH AND
PLACEMENT OF THE TROUGH IS TIED TO THE FORMATION OF A STRONG RIDGE
OVER THE EASTERN GREAT BASIN STATES...SO IF THE RIDGE BREAKS DOWN
SOONER THAN FORECAST AND THE E PAC TROUGH DEEPENS...THERE IS THE
POTENTIAL FOR A GOOD PRECIP EVENT OVER NORCAL. CC

&&

.MARINE...SOUTHERLY WINDS HAVE INCREASED WITH THE APPROACH OF THE
SURFACE LOW. BUOYS HAVE COME UP TO SMALL CRAFT CRITERIA AND THUS
HAVE ISSUED AN ADVISORY FOR THIS EVENING FOR THE SOUTHERN WATERS AND
THE NORTHERN OUTERS. OTHERWISE...BUOY OBS SHOW NORTHWEST SWELL
CONTINUES TO SUBSIDE AND THIS TREND WILL CARRY US THROUGH TOMORROW.
PLOTS SHOW SEVERAL SWELL SETS ORIGINATING FROM NUMEROUS DIRECTIONS
OVER THE NEXT SEVERAL DAYS BUT SEAS WILL BE DOMINATED BY A MODEST
W-NW COMPONENT. NORTH WINDS WILL BEGIN TO INCREASE THURSDAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST...WITH SMALL CRAFT CONDITIONS
EXPECTED FOR THE OUTER WATERS INTO THE WEEKEND. BURGER

&&

.AVIATION...OCCASIONAL SHOWERS CAN BE EXPECTED THIS EVENING...BUT
WILL TREND DOWNWARD AFTER MIDNIGHT. CEILINGS AND VISIBILITIES WILL
CONTINUE TO DROP INTO THE IFR CATEGORY AT ALL TAF SITES LATER
TONIGHT AS RAIN SATURATES THE BOUNDARY LAYER. WINDS WILL GENERALLY
REMAIN LIGHT TO MODERATE FROM THE SOUTH. BURGER

&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADV FOR
PZZ470-PZZ475-PZZ455.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.